Thunderstorm Wind, Jerome
- When
- June 19, 1:45 PM MST to 2:10 PM MST
- Where
- Jerome County, Jerome Co Arpt
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.730, -114.450
Jerome ASOS measure a 63 MPH wind gust from a thunderstorm.
General thunderstorms developed across Southwest Idaho on the 19th but one downburst near Jerome created severe winds at the airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
General thunderstorms developed across Southwest Idaho on the 19th but one downburst near Jerome created severe winds at the airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 19, 8:18 AM MST, 5 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 918 AM MDT SAT JUN 19 2010 .DISCUSSION...A LARGE AREA OF CLOUDINESS OVER CENTRAL OREGON WITH A LIGHTNING STRIKE AT 12Z IS ASSOCIATED WITH A NORTHWARD MOVING SPOKE OF ENERGY ON THE EAST SIDE OF THE COASTAL UPPER LOW. THIS AREA WILL BE ACTIVE THROUGH THE AFTERNOON ON OUR W AND NW FLANK OF ZONES WHERE BULK SHEAR IS 30-50 KTS BURNS TO BAKER...AND SB CAPES AVERAGE 500 J KG-1. THUNDERSTORMS WILL CONTAIN GUSTY WINDS...VIRGA IS ALREADY VISIBLE FROM THE WFO. TWO SMALLER AREAS OF CONCERN SHOW UP AS ALTO CUMULUS CASTELLANUS BANDS IN VISIBILE... WEBCAMS... ELEVATED RETURNS ON RADAR AND NORTHEASTWARD MOVEMENT ON SATELLITE/RUC FORECASTS. HAVE UPDATED POPS FROM MOUNTAIN HOME THROUGH FAIRFIELD TODAY FOR THIS. SECOND AREA FROM AROUND HARPER/VALE WILL LIKELY LIFT NNE THROUGH BAKER COUNTY AND ADAMS COUNTY LATER TODAY WHERE THUNDERSTORMS AND GUSTY WINDS ARE EXPECTED. SO OREGON EXCEPT SOUTHERN MALHEUR COUNTY AND THE CENTRAL IDAHO ARE MOST FAVORED SPOTS FOR CONVECTION TODAY. SURFACE HIGH PRESSURE OVER OREGON AND WARM SURFACE LOW CENTER /OVER KMUO AT 15Z OR 9AM MDT/ IS ALREADY GIVING GUSTY NW WINDS 10-20 MPH /LOCALLY 30 MPH KLGD/ ACROSS NE OREGON. EXPECT INCREASING THERMAL CONTRAST KBNO-KTWF WITH THE SURFACE WARM LOW AND TROUGH OVER THE MAGIC VALLEY TODAY SO MAY NEED TO WATCH FOR FRONTOGENESIS AND CONVECTION ELSEWHERE IN THE CWFA. && .AVIATION...VFR THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON WITH BASES AROUND 13K FEET MSL AND THUNDERSTORM TOPS TO 40K NEAR FEET MSL. ACTIVITY WILL FOCUS OVER HIGHER TERRAIN OF SW ID AND SE OREGON BUT EXPECT STORMS TO PRODUCE GUSTY OUTFLOW WINDS IN LOWER VALLEYS WHICH COULD BRING SUDDEN WIND SHIFTS. CONVECTIVE ACTIVITY CONTINUES OVERNIGHT. COVERAGE OF SHOWERS AND THUNDERSTORMS INCREASES ON SUNDAY WHICH WILL BRING IT INTO THE LOWER VALLEYS. INCREASED MOISTURE LOWERS CLOUD BASES TO AROUND 10K FEET MSL. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH SUNDAY...AN ACTIVE CONVECTIVE PATTERN IS ANTICIPATED FOR THE WEEKEND WITH AREAL COVERAGE AND INTENSITY OF THUNDERSTORMS INCREASING THROUGH THE PERIOD. A POTENT CLOSED UPPER LOW OFF THE OREGON COAST WILL SLOWLY DRIFT SOUTHEAST TODAY BRINGING A PRONOUNCED UPPER DIFFLUENT FLOW INTO SOUTHEAST OREGON. IN ADDITION...A STRONG JET SEGMENT ROUNDING THE BASE OF THE TROUGH WILL ENHANCE THUNDERSTORM PRODUCTION IN AN ALREADY UNSTABLE AIR MASS WHERE LI/S IN THE MINUS 2 TO MINUS 4 RANGE ARE ALONG WITH CAPE AS HIGH AS 1000 J/KG IN NORTHEAST OREGON. MODELS SUGGEST THE BEST COVERAGE OF STORMS TODAY WILL BE IN CENTRAL OREGON TODAY SPREADING INTO EASTERN OREGON THIS AFTERNOON AND EVENING WHILE ALSO BEGINNING IN THE WEST CENTRAL MOUNTAINS. THE AIR MASS REMAINS WARM AND DRY AND LESS UNSTABLE ELSEWHERE TODAY. THE POTENTIAL EXISTS FOR ANOTHER WARM DAY AHEAD OF THIS UPPER LOW AND STORM DEVELOPMENT BUT IS HIGHLY DEPENDENT ON CLOUD COVER OVER THE AREA. AS THE LOW GETS CLOSER TO THE FORECAST AREA THIS EVENING...CONVECTION WILL MOST LIKELY ORGANIZE INTO SOUTH TO NORTH LINES AND HOLD TOGETHER DURING THE OVERNIGHT PERIOD DUE TO STRONG DYNAMIC SUPPORT. AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS CONTINUES TO INCREASE SUNDAY AS THE LOW IS POSITIONED OVER THE IDAHO OREGON STATE LINE. THIS WILL BRING INCREASING MOISTURE INTO THE AREA ALONG WITH THE STRONG SUPPORT FROM THE LOW. HOWEVER...WITH A WEAK FRONT HAVING CROSSED TO THE EAST WITH COOL ADVECTION MOVING IN AND WIDESPREAD CLOUDINESS AND CONVECTIVE DEBRIS IN THE AREA...SURFACE HEATING WILL BE MUCH LESS THAN TODAY. THEREFORE THUNDERSTORMS ARE FORECAST TO STAY BELOW SEVERE LEVELS ON SUNDAY WITH THE STRONGEST CELLS FARTHER NORTHEAST IN MONTANA. LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...THE LONGWAVE TROUGH POSITION STAYS OVER THE COAST AT LEAST THROUGH WEDNESDAY. STARTING THURSDAY THE GFS AND ITS ENSEMBLE MEAN SHOW AN INLAND SHIFT OF THE TROUGH...WHILE THE ECMWF AND CANADIAN KEEP IT ANCHORED OVER THE COAST. THE OVERALL FLOW PATTERN IS ZONAL. RIDGING OVER THE ROCKIES STARTING TUESDAY PUTS US UNDER A SOUTHWEST FLOW ALOFT WITH RELATIVELY HIGH H5 HEIGHTS. THIS WOULD BRING TEMPERATURE UP TO NEAR NORMAL FOR THE MIDDLE OF THE WEEK. THE LATTER PART OF THE WEEK IS UNCERTAIN DUE TO THE ABOVE MENTIONED DIFFERENCES IN THE POSITION OF THE TROUGH. BEST CHANCES OF PRECIPITATION WILL BE SUNDAY NIGHT AND MONDAY...AND WEDNESDAY THROUGH FRIDAY MAINLY OVER MOUNTAIN AREAS NORTH OF BOISE. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...VM AVIATION.....DG PREV SHORT TERM...GS PREV LONG TERM....JT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 559 AM MDT SAT JUN 19 2010 IDZ011>016-028>030-033-ORZ061>064-201200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 559 AM MDT SAT JUN 19 2010 /459 AM PDT SAT JUN 19 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
102 PM MDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL YELLOW PINE 44.90N 115.48W
06/19/2010 M0.50 INCH VALLEY ID CO-OP OBSERVER
&&
DDECKERThe Pocatello radar (KSFX), 150 km away, was scanning. The volume nearest the first event began at 20:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
Jerome ASOS measure a 63 MPH wind gust from a thunderstorm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2010Every state in 2010This day in weather historyWarnings in Idaho, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242067.